A New Uniformly Ultimate Boundedness Criterion for Discrete-Time Nonlinear Systems
Zhishuai Ding, Guifang Cheng
DOI: 10.4236/am.2011.211185   PDF    HTML     7,001 Downloads   10,928 Views   Citations


A new type criterion of globally uniformly ultimate boundedness for discrete-time nonlinear systems is introduced. In classical Lyapunov theory about globally uniformly ultimate boundedness, Lyapunov function is assumed to be positive definite and its difference at the every latter moment and the former moment is negative definite. In this paper the condition of difference of Lyapunov function is relaxed. Under the relaxed condition, the result of this paper can be considered as the extension of the classical Lyapunov theory about uniformly ultimate boundedness.

Share and Cite:

Z. Ding and G. Cheng, "A New Uniformly Ultimate Boundedness Criterion for Discrete-Time Nonlinear Systems," Applied Mathematics, Vol. 2 No. 11, 2011, pp. 1323-1326. doi: 10.4236/am.2011.211185.

Conflicts of Interest

The authors declare no conflicts of interest.


[1] R. P. Agarwal, “Difference Equations and Inequalities: Theory, Methods and Applications,” Marcel Dekker, New York, 1992.
[2] H. K. Khalil, “Nonlinear Systems,” 3rd Edition, Prentice Hall, New York, 2002.
[3] E. D. Sontag, “Comments on Integral Variants of Input-to-State Stability,” Systems and Control Letter, Vol. 34, No. 1, 1998, pp. 93-100. doi:10.1016/S0167-6911(98)00003-6
[4] D. Nesic, A. R. Teel, and E. D. Sontag “Formulas Relating KL Stability Estimates of Discrete-Time and Sampled-Data Nonlinear Systems,” Systems and Control Letter, Vol. 38, No. 1, 1999, pp. 49-60. doi:10.1016/S0167-6911(99)00046-8
[5] Z. P. Jiang and Y.Wang, “A converse Lyapunov Theorem for Discrete-Time Systems with Disturbances,” Systems and Control Letter, Vol. 45, No. 1, 2002, pp. 49-58. doi:10.1016/S0167-6911(01)00164-5
[6] C. M. Kellett and A. R. Teel, “Smooth Lyapunov Functions and Robustness of Stability for Difference Inclusions,” Systems and Control Letter, Vol. 52, No. 5, 2004, pp. 395-405. doi:10.1016/j.sysconle.2004.02.015
[7] T. C. Lee and Z. P. Jiang, “On Uniform Global Asymptotic Stability of Nonlinear Discrete-Time Systems with Applications,” IEEE Transactions on Automatic Control, Vol. 51, No. 10, 2006, pp. 1644-1660. doi:10.1109/TAC.2006.882770
[8] D. Ayels and J. Peuteman, “A New Asymptotic Stability Criterion for Nonlinear Time-Variant Differential Equation,” IEEE Transactions on Automatic Control, Vol. 43, No. 7, 1998, pp. 968-971. doi:10.1109/9.701102
[9] J. Peuteman, D. Aeyels and R. Sepulchre, “Boundeded- ness Properties for Timevarying Nonlinear Systems,” SIAM Journal on Control and Optimization, Vol. 39, No. 5, 2000, pp. 1408-1422. doi:10.1137/S0363012999361652
[10] C. X. Bu and X. W. Mu, “A Note for Uniform Boundedness of a Class of Timevarying Nonlinear Systems,” Mathematics in Practice and Theory, Vol. 34, No. 6, 2004, pp. 138-142.
[11] G. F. Cheng, X. W. Mu and Z. S. Ding, “Uniformly Ultimate Boundedness for a Class of Discontinuous Nonautonomous Systems,” ACTA Mathematicae Applicatae Sinica, Vol. 30, No. 4, 2007, pp. 675-681.
[12] L. G. Zhang, Y. Z. Chen, Z. G. Sun, N. E. Mastorakis and A. Y. Alexsandrov, “Uniformly Ultimate Boundedness Control for Switched Linear Systems with Parameter Uncertainties,” Proceedings of 2008 American Control Conference, Seattle, 11-13 June 2008, pp. 3971-3974. doi:10.1109/ACC.2008.4587113

Copyright © 2023 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.